Thunderstorm Wind, De Kalb
- When
- June 8, 1:17 PM CST
- Where
- De Kalb County, 3 mi NW of De Kalb
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.967, -88.783
Wind gusts to 60 mph blew shingles off a roof.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 8, 5:47 AM CST, 7 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 647 AM CDT WED JUN 8 2005 .AVIATION DISCUSSION FOR 18Z TAFS... WINDS AND THUNDERSTORM POTENTIAL REMAIN MAIN TAF CONCERNS. THE OUTFLOW BOUNDARY HAS PUSHED INTO THE ROCKFORD AREA AND SCATTERED CONVECTION HAS INITIATED AT 18Z. THE TSRA ACTIVITY IS EXPECTED TO REMAIN WIDELY SCATTERED OR IN SMALL CLUSTERS...SO WILL NOT GO PREVAILING TS IN THE TAFS INITIALLY...VCTS SHOULD BE SUFFICIENT. WINDS LOOKING TO GO GUSTY SW TO W FOR A COUPLE HOURS FOLLOWING THE PASSAGE OF THE BOUNDARY BEFORE SETTING BACK TO GENERALLY SOUTHERLY. EXCEPT INVOF TS...CIGS/VIS SHOULD REMAIN VFR INTO THE EVENING. CONVECTIVE ACTIVITY SHOULD CONTINUE THROUGH SUNSET AND AFTER MIDNIGHT...WINDS SHOULD GO NEAR CALM...AND WITH RESIDUAL LOW LEVEL MOISTURE...LOOKING FOR MVFR VISIBILITIES IN HAZE INTO THE MORNING HOURS. ...WILL KEEP PREVIOUS DISCUSSION FOR 12Z TAFS HERE AS TIME IS SHORT DUE TO INCREASING TS ACTIVITY... CONVECTION EARLIER IN THE NIGHT HAS PUSHED A WEAK OUTFLOW BOUNDARY INTO THE FORECAST AREA EARLY THIS MORNING WITH 88D...LOCAL MESONET AND METARS PLACING WIND SHIFT ROUGHLY FROM NORTH OF KRFD...TO NEAR KPWK...TO ABOUT THE FORMER KCGX. BOUNDARY APPEARS TO HAVE STALLED AND MAY BE DRIFTING BACK NORTH...WITH SOME SOUTHERLY COMPONENT TO WIND FIELD AT ALL TAF SITES. QUESTION ARISES WITH WEAK GRADIENT AND CONVECTIVELY DISTURBED LIGHT WIND FIELD THIS MORNING AS TO WHETHER LAKE BREEZE/OUTFLOW WILL BE ABLE TO PUSH A BIT FARTHER INLAND THAN OTHERWISE EXPECTED. NAM/GFS/RUC ALL INDICATE 950 HPA WINDS FROM SOUTH AT 10-14 KTS TODAY...WHICH WOULD SUGGEST WEAK SOUTHEAST LAKE BREEZE INTO LAKE CO IL...BUT REMAINING EAST OF KORD/KMDW. SOME RECOVERY TO SOUTH FLOW BEHIND OUTFLOW ALREADY...SO FOR NOW WILL CONTINUE IDEA OF NO LAKE BREEZE INTO KORD/KMDW TODAY. ATTENTION THEN TURNS QUICKLY TO CONVECTIVE POTENTIAL. AIRMASS AGAIN EXPECTED TO BE MODERATELY UNSTABLE TODAY...WITH SFC TEMPS AROUND 90 AND DEWPOINTS IN MID 60S AGAIN YIELDING SBCAPES IN 1800-2300 J/KG RANGE AND LITTLE/NO CIN INDICATED BY FCST SOUNDINGS AFTER 18Z OR SO. INITIALLY...LARGER SCALE FORCING APPEARS MARGINAL WITH WEAK SHORT WAVE TROUGH MOVING ACROSS IL DURING THE MORNING...THOUGH A COUPLE OF OTHER WEAK MID LEVEL TROUGHS APPROACHING IN SOUTHWEST FLOW ALOFT. OTHER CONCERN IS LINEAR MCS MOVING SOUTHEAST OUT OF MN/IA THIS MORNING. BEST INSTABILITY/SHEAR REMAINS TO OUR WEST OVER IA THROUGH THE DAY...THOUGH WOULD NOT BE SURPRISED TO SEE TSTMS CONTINUE TO PROPAGATE SOUTHEAST TOWARD NRN IL AS AIRMASS DESTABILIZES. MESO-ETA (NAM) AND UCAR 4KM WRF BOTH BRING THIS ACTIVITY SOUTHEAST ACROSS FCST AREA THIS AFTN...THOUGH BOTH APPEAR A LITTLE SLOWER THAN CURRENT 88-D MOSAIC SHOWS. CONSIDERING EXPECTED INSTABILITY...NAM/WRF SIGNALS AND POTENTIAL OUTFLOW BOUNDARY FOCUS FROM BOTH ADVANCING MCS AND AFOREMENTIONED NE IL REMNANT...WILL INDICATE VCTS IN TERMINALS THIS AFTN...AS EARLY AS 17Z AT KRFD BASED ON MN MCS...AND AFTER 20Z CHI AREA TERMS FOR PEAK DIURNAL HEATING HOURS. DAY SHIFT CAN FINE TUNE TIMING AND UPGRADE TO TEMPO OR PREVAILING IF NEEDED. EXPECTING ANY ACTIVITY TO DIMINISH/MOVE SOUTH/EAST OF TERMINALS THIS EVENING AS LLJ REFOCUSES NOCTURNAL ACTIVITY BACK INTO THE PLAINS TO OUR WEST. LIGHT WIND FIELD...SLIGHTLY HIGHER DEW POINTS AND POTENTIAL FOR WET GROUND FROM ANY AFTN TSTMS SUGGESTS MORE OF A HZ POSSIBILITY TNGT AND HAVE HINTED AT. RATZER && .DISCUSSION FOR MORNING ZONES/GRIDS... CONVECTION FIRED UP OVER NW IN AND LOWER MI DURING THE OVERNIGHT HOURS MOVING E. EARLIER MCS OVER NRN WIS HAS DISSIPATED FOR THE MOST PART EXCEPT FOR SMALL CLUSTER OF ACTIVE STORMS WEST CENTRAL WIS. HOWEVER OUTFLOW BOUNDARY SEEN IN MKX RADAR AND SFC OBS...DROPPING SOUTH TOWARD NRN IL. LATEST RUC TRIES TO WASH THIS OUT RATHER QUICKLY AND SLY FLOW TAKES OVER AGAIN. FEW STORMS TRYING TO FORM ALONG AND N OF THE BOUNDARY BUT SEEM TO BE DYING AS QUICKLY AS THEY FORM. WILL KEEP FORECAST DRY THROUGH THE MORNING. AMS SHOULD HEAT UP INTO LOWER 90S AGAIN TODAY WITH SFC DEW POINTS IN MID 60S. THIS WILL BE SIMILAR SCENARIO TO TUES WITH GOOD INSTABILITY...WEAK SHEAR AND NO ORGANIZED LIFTING MECHANISM. EXPECT DISORGANIZED WIDELY SCATTERED AFTERNOON TSTMS AGAIN JUST ABOUT ANYWHERE. SSW LOW LEVEL WINDS SHOULD LIMIT LAKE BREEZE TO THE NORTH SHORE AREA OF IL SIMILAR TO TUES...ALTHOUGH WIS OUTFLOW BOUNDARY MAY ENHANCE THE LAKE BREEZE SOMEWHAT. THE LAKE BREEZE/REMNANTS OF WIS OUTFLOW COULD BE FOCUS FOR MORE ORGANIZED STORMS. TRAILING VORT LOBE ASSOCIATED WITH NEB SQUALL LINE COULD MOVE ACROSS IL THIS AFTERNOON AND EVE TO ENHANCE TSTM CHANCES AS WELL. EXPECT STORM CHANCES TO DIMINISH RAPIDLY AFTER DARK AS ACTION REFOCUSES OVER CENTRAL PLAINS. THEN A SERIES OF DISTURBANCES MOVING ALONG NEARLY STATIONARY BOUNDARY FROM PLAINS INTO THE GREAT LAKES THROUGH MONDAY. GFS APPEARS TO BE THROWING A TROPICAL DISTURBANCE INTO THE MIX THIS WEEKEND...MOVING IT FROM THE CENTRAL GULF COAST INTO THE LOW MS VLY AND TN VLY. WILL KEEP TSTM CHANCES GOING THROUGH MON. PATTERN SHIFT MON NIGHT/TUES STILL APPEARS TO BE ON TRACK WITH DRYING FOR MID WEEK. ALLSOPP && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1140 AM CDT WED JUN 8 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-091100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 1140 AM CDT WED JUN 8 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. THE MAIN THREATS WITH THESE STORMS ARE DAMAGING WINDS AND HAIL. THERE IS ALSO THE POTENTIAL FOR HEAVY DOWNPOURS WHICH MAY RESULT IN SOME LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN THURSDAY AND FRIDAY. THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MIGHT BE NEEDED TODAY THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-091100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 1140 AM CDT WED JUN 8 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. THE MAIN THREATS WITH THESE STORMS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN THURSDAY AND FRIDAY. THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Chicago radar (KLOT), 71 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
4 thunderstorm wind. Local standard time, as filed.
Wind gusts to 60 mph blew shingles off a roof.
A small tree was blown down.
Several large trees were blown down on the west side of Ottawa.
A wind gust to 60 mph was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457174, 5457175, 5457401, 5457400.